Aa
Aa
A
A
A
Close
Avatar universal

NO INSURANCE! Please help me!!! Are my meds making me sick?

I have narcolepsy and am currently taking 60mg adderoll and 60mg valium/day to counteract the anxiety from the adderoll. I have been very tired and think I need to taper off my valium. I was thinking of tapering 5/mg every 10 days of the Valium down to 20-30/mg and see how I feel. Is this safe? I cannot talk to my doctor due to insurance problems.

Also I should mention that, in the past 2 weeks I have been having major dizzy spells, shortness of breath, extreme confusion, tingling in my extremities, and not making sense when I talk due to the confusion. I had to quit my job and stop going to school. I have been bed-bound for a week. Also, month ago, I completely lost my appetite (which has never happened before). I went to the hospital, EKG is clear, and the doctor told me to get off the Valium because I was on way too much and it was the cause of all my problems. I am going to follow up with a primary as soon as my insurance is good. But could all these symptoms be a result of the medications I'm taking, I am a little skeptical?
3 Responses
Sort by: Helpful Oldest Newest
4134043 tn?1350146431
I would talk to your pharmacist.
Helpful - 0
4048462 tn?1349322844
I agree with Laurencia - and I would also ask for the prescribing doctor to call you for a telephone consultation... any reputable doctor will.  That may be a good time to mention that you've lost your insurance in addition to your job and activities at school as a result of your current condition.

I'm not sure why a doctor would prescribe Valium to someone with narcolepsy - stimulants like Adderall can often leave someone feeling strung out, burnt out, and even more tired in the long run... versus something like Provigil (aka modafinil) which is non-narcotic and promotes awareness and wakefulness.
Helpful - 0
Avatar universal
thanks for your advice. Yeah I need to get in touch with somebody. I will start with the pharmacy but also an on-call doctor if I can. I was unfortunately allergic to Provigil. :(
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
Avatar universal
Other
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.